Darunavir/Phenobarbital; Phenytoin; Primidone Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Each of these medicines may speed up how quickly your liver processes the other.
What might happen:
The amount of darunavir in your blood may decrease and it may not work as well against your HIV infection. The amount of anticonvulsant in your blood may decreased and it may not prevent seizures
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together. Your doctor may want to check how well your darunavir is working and the amount of anticonvulsant in your blood. Your doctor may want to change your medicines.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Prezista (darunavir) Canadian prescribing information. Jannsen-Ortho June, 2008.
- 2.Prezista (darunavir) UK Summary of product characteristics. Janssen-Cilgat LTD August 8, 2008.
- 3.Prezista (darunavir) US prescribing information. Tibotec Inc. September, 2018.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.